Jump to content

Simba: Withdrawal from Effexor and Cipralex


Simba

Recommended Posts

Hi all,

New to this board. I have been on cipralex for 2.5 years now, 20mgs a day. I was recently put on 150mg of effexor by my psychiatrist. After reading the dangers of effexor I decided to quit both cold turkey about a week ago. I haven't had that bad of withdrawal symptoms other then: Excessive blinking, night sweats and terrors each night, and some brain zaps. My newest symptom is horrible and I almost went I to the hospital for this. I am experiencing pulsating feeling in my genitals. This feels as if I am almost on the verge of an orgasm literally the entire day. It is not easy to deal with and hurts. It woke me up I. The middle of the night so I a. Not getting any sleep even with sleeping pills. Has anyone had this before and what can I do about it? At a loss and so close to giving up that I can ever be drug free. I know going cold turkey is not the way to do it but I needed to. Please help me someone!!!

Diagnosed with GAD, OCD, Depression and Panic in 2012

Prescribed 20mg of Cipralex daily Sept 2012.

Began CBT in 2012 with Psychologist.

Prescribed Zopiclone and Clonazepam as needed.

 

Maintained Cipralex but began addiction to opioids as body was used to cipralex and craving dopamine.

Withdrawal from opioid medication 2013.

Began 37.5 mg of Effexor. Then increased to 75 within two weeks.

Dosage increased to 150mg of Effexor while maintaining Cipralex. June 2014

 

Stopped Cold turkey both Cipralex and Effexor July 2014. Only using clonazepam as needed.

Withdrawl symptoms began after one week of being off pills, {exhaustion, persistent genital arousal, brain zaps, shaking, night sweats, night terrors and twitches and uncontrollable blinking}.

Link to comment
  • Moderator Emeritus

Welcome Simba,

 

I'm sorry you are not feeling well since you stopped taking cipralex and effexor.  You are right that going cold turkey is not a good idea and that's probably the reason you are feeling the way you are. 

 

The new symptom you mention is a known withdrawal symptom.  Its called PGAD (persistant genital arousal disorder).  Here is a topic which discusses it:

 

http://survivingantidepressants.org/index.php?/topic/4587-persistent-genital-arousal-disorder-pgad/

 

In this situation, we usually suggest a partial reinstatement of the drug, and then a slow taper, but your situation is a little more complicated and we need a few more details, before we can make any suggestions.

 

When did you start taking the effexor?

 

Are you taking any other medications?  Please would you include all the medications you are taking including dose, time taken and  when started and stopped.

 

Please would you put these details in your signature, instructions for how to do this are here:

 

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

Once we know a little more, we will be able to offer some suggestions and help you get off your medications safely, if that's what you want to do.  You will find a lot of friendly support here.

 

Petu.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment
  • Moderator Emeritus

How long were you on the lower doses of Effexor before going up to 150 mg in June?

 

I highly recommend you reinstate a partial dose of one or both meds, stabilize, and then taper slowly. PGAD is a very difficult problem and people can suffer from it for a long time. It's one of the most troublesome problems that people develop in withdrawal.

 

Your other withdrawal symptoms, which are just now starting, are also likely to get worse before they get better. You are clearly not one of the lucky folks who can get away with coming off meds fast. (Very few people actually can get away with a cold turkey after years on an AD.)

 

How long were you on Effexor at 37.5, how long at 75? 

Started on Prozac and Xanax in 1992 for PTSD after an assault. One drug led to more, the usual story. Got sicker and sicker, but believed I needed the drugs for my "underlying disease". Long story...lost everything. Life savings, home, physical and mental health, relationships, friendships, ability to work, everything. Amitryptiline, Prozac, bupropion, buspirone, flurazepam, diazepam, alprazolam, Paxil, citalopram, lamotrigine, gabapentin...probably more I've forgotten. 

Started multidrug taper in Feb 2010.  Doing a very slow microtaper, down to low doses now and feeling SO much better, getting my old personality and my brain back! Able to work full time, have a full social life, and cope with stress better than ever. Not perfect, but much better. After 23 lost years. Big Pharma has a lot to answer for. And "medicine for profit" is just not a great idea.

 

Feb 15 2010:  300 mg Neurontin  200 Lamictal   10 Celexa      0.65 Xanax   and 5 mg Ambien 

Feb 10 2014:   62 Lamictal    1.1 Celexa         0.135 Xanax    1.8 Valium

Feb 10 2015:   50 Lamictal      0.875 Celexa    0.11 Xanax      1.5 Valium

Feb 15 2016:   47.5 Lamictal   0.75 Celexa      0.0875 Xanax    1.42 Valium    

2/12/20             12                       0.045               0.007                   1 

May 2021            7                       0.01                  0.0037                1

Feb 2022            6                      0!!!                     0.00167               0.98                2.5 mg Ambien

Oct 2022       4.5 mg Lamictal    (off Celexa, off Xanax)   0.95 Valium    Ambien, 1/4 to 1/2 of a 5 mg tablet 

 

I'm not a doctor. Any advice I give is just my civilian opinion.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy